Hail, Lamar
- When
- August 25, 11:16 AM CST to 11:25 AM CST
- Where
- Lamar County, Sumrall to 2.5 mi E of Sumrall
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.420, -89.550
Numerous thunderstorms developed across the area on the 25th. A few of these storms produced locally heavy rainfall along with a couple that reached severe limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
Numerous thunderstorms developed across the area on the 25th. A few of these storms produced locally heavy rainfall along with a couple that reached severe limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 25, 8:35 AM CST, 2 hours 41 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 935 AM CDT SAT AUG 25 2007 .SHORT TERM...LATEST SATELLITE IMAGERY SHOWS THE TUTT CIRCULATION ROTATING OVER THE NORTHERN GULF NEARING SOUTHEAST MISSISSIPPI. MEANWHILE AN UPPER TROUGH WAS MOVING THROUGH THE MID TO UPPER MISSISSIPPI VALLEY. THIS WAS ASSOCIATED WITH AN APPROACHING FRONT...WHICH WILL AFFECT THE REGION FOR SUNDAY. AREA RADARS SHOWS SOME CONVECTION ACROSS EASTERN MISSISSIPPI. ALSO MORE SHOWERS AND SOME EMBEDDED THUNDERSTORMS WERE NOTED WELL NORTHWEST OF THE ARKLAMISS REGION. AS THE TUTT SENDS MORE TROPICAL MOISTURE COMBINED WITH DAYTIME HEATING...SHOWERS SHOULD INCREASE IN COVERAGE FOR THIS AFTERNOON. SO WILL KEEP CURRENT POPS WITH THE BEST NUMBERS OVER THE EAST...WHICH WILL BE ASSOCIATED WITH THE BEST INFLOW FROM THE GULF TUTT SYSTEM. AS FAR AS HIGHS ARE CONCERN WILL KEEP THE HIGHEST NUMBERS(UPPER 90S) ACROSS THE DELTA...WHERE THE LOWEST POPS WILL BE MAINTAINED. OTHERWISE MIDDLE 90S LOOKS REASONABLE ELSEWHERE. SO WILL MAKE NO CHANGES TO GRIDS OR ZONES./17/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TODAY WITH AREAS OF BROKEN MID LEVEL CLOUDS 5-8K FEET AT TIMES. THERE WILL BE SCATTERED MAINLY AFTERNOON SHRA/TSRA ACTIVITY... GENERALLY AFFECTING GTR... MEI...HBG...AND JAN. SOME LOCALIZED WIND GUSTS COULD REACH 40-50KT WITH THE STRONGEST WWD DRIFTING STORMS. EXPECT SOME OF THE ACTIVITY THAT DEVELOPS COULD PERSIST FOR A FEW HOURS AFTER SUNSET. A SLIGHT CHANCE FOR SHRA WILL EXIST THROUGH THE OVERNIGHT HOURS AS WELL... GENERALLY E OF MS RIVER. SOME PATCHY FOG WILL DEVELOP OVER AREAS MAINLY AFFECTED BY RAINFALL ON THE ORDER OF 2 TO 4 MILES AROUND 09Z. THE PATCHY FOG SHOULD BURN OFF BY 13-14Z. OTHERWISE SOME MORNING SHOWERS MAY DEVELOP ACROSS THE SOUTH HALF. AS THE UPPER DISTURBANCE PUSHES WEST OFF THE LOUISIANA COAST./17/ && PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH SUNDAY) ANALYSIS THIS MORNING SHOWS WELL DEFINED TUTT CIRCULATION 27N/88W ROTATING NWD TOWARD SERN MS. A WEAKENING MID LEVEL RIDGE AXIS FROM THE SRN APPALACHIANS TO THE ARKLATEX GETTING SQUEEZED BY UPPER MS VALLEY SHORTWAVE AND THE TUTT YIELDING A RATHER DIFFLUENT ZONE ACROSS OUR CWFA ROUGHLY STRADDLING THE NATCHEZ TRACE PARKWAY. AT THE SURFACE...HIGH PRESSURE TO OUR EAST WILL KEEP LIGHT SELY FLOW IN PLACE FOR A BIT LONGER. LATE FRIDAY AND OVERNIGHT RAINFALL WAS MOST FREQUENT IN NERN QUARTER OF THE CWFA WITH AREAS OF 1 INCH AMOUNTS...EXCEPT HEAVIER POINTS IN CLAY AND WEBSTER COUNTIES. PWATS OF 2.0+ INCHES NOW COVERS THE SE HALF OF THE CWFA AND THERE WILL BE MID LEVEL LAPSE RATES OF 5.5-6C ALONG WITH MLCAPES OF 2000-2500J/KG OVER THESE AREAS THIS AFTERNOON. TUTT SPINS TOWARD SERN LA/SERN MS BY EARLY TONIGHT SO HAVE RAISED MAV POPS OVER ERN HALF OF THE CWFA FOR TODAY CLOSER TO MET NUMBERS. WILL OPT FOR HIGH TEMPERATURES NEAR FWC VALUES SINCE ENOUGH SUNBREAKS WILL SUPPORT PERSISTENCE AT MOST LOCATIONS. EXPECT HIGHEST READINGS IN MS DELTA REGION WHERE UPPER 90S STILL LIKELY. WE ALREADY HAVE SOME MID CLOUDS EXPANDING WWD THROUGH THE CWFA THIS MORNING AND MORE CLOUD DEBRIS IN THE SERN PORTIONS SHOULD HOLD MAXES TO LOWER AND MIDDLE 90S. MID LEVEL RIDGING PRETTY MUCH COLLAPSES TONIGHT WITH BETTER CHANCES FOR TROPICAL STYLE SHRA PERSISTING. AN APPROACHING COLD FRONT THAT WILL CROSS THE OZARKS AND TN VALLEY BY TONIGHT SHOULD SETTLE INTO NRN MS BEFORE BECOMING DIFFUSE ON SUNDAY. TSRA ACTIVITY FROM THIS AFTERNOON ALONG THIS BOUNDARY SHOULD GET CLOSE ENOUGH FOR OUTFLOW BOUNDARIES TO SINK INTO OUR NRN CWFA AS WELL. WILL MAINTAIN OVERNIGHT POPS MUCH OF THE AREA AND STAYED CLOSE TO MAV TEMPS IN THE 68-74F RANGE ACROSS THE AREA. ON SUNDAY...PLENTY OF MESOSCALE BOUNDARIES AHEAD OF STALLING FRONTAL SYSTEM JUST TO OUR N WHICH WILL FOSTER INTERACTION WITH THE TUTT THAT MOVES NWD INTO SRN MS. COOLER MID LEVEL TEMPS WITH 500MB READINGS OF -7C WILL YIELD SOME VERTICAL TOTALS OF 26-28 TO SUPPORT CONVECTION IN STILL JUICY AIRMASS. WILL KEEP MENTION OF ISOLATED STRONG/SEVERE WORDING IN HWOJAN BOTH TODAY AND SUNDAY. HAVE OPTED FOR METMOS POPS AT MOST LOCATIONS WHICH AVERAGE 30-40 PERCENT. HIGH TEMPS SHOULD BE A COUPLE OF DEGREES COOLER AND GENERALLY IN THE 92-96F RANGE. /40/ A BIT OF A PATTERN CHANGE CAN BE EXPECTED OVER THE ARKLAMISS REGION FOR THE LONG TERM. WE SEE THE REMNANTS OF THE FRONT STALLED OVER PORTIONS OF THE CWFA FOR MONDAY. THIS FEATURE IS EXPECTED TO WAVER NORTH A BIT OVER THE NEXT FEW DAYS AND CONTINUE TO AFFECT THE CWFA THROUGH MUCH OF THE WEEK BEFORE WASHING OUT. THE AREA WILL HAVE PLENTY OF MOISTURE WITH PWATS AROUND 2.0 INCHES OVER AT LEAST THE SOUTHERN HALF OF THE CWFA THROUGH THE WORK WEEK. THIS COMBINED WITH MLCAPES AVERAGING 1200-1500 J/KG EACH DAY SHOULD ALLOW ISOLATED TO SCATTERED AFTERNOON CONVECTION EACH DAY THIS WEEK...ESPECIALLY IN THE SOUTH. PRETTY MUCH REMAINED WITH GUI FOR POPS THROUGH THE WORK WEEK WITH NO MAJOR DISAGREEMENTS. BY THE END OF THE WORK WEEK AND INTO THE WEEKEND WE BEGIN TO SEE A FRONT APPROACHING THE CWFA FROM THE NORTH. MODELS ARE COMING IN SLOWER WITH THIS FRONT...PLACING IT OVER THE PLAINS STATES DURING THE DAY FRIDAY...AND MOVING CLOSER TO THE AREA BY THE END OF THE WEEKEND. THIS WILL ALLOW FOR MOISTURE TO POOL AHEAD OF THE FRONT FOR THE WEEKEND GIVING PWATS BETWEEN 2.0-2.2 INCHES FOR SATURDAY AND SUNDAY. SO FRI THROUGH SUN SHOULD GIVE OUR BEST SHOT AT SOME MUCH NEEDED RAIN IN THE LONG TERM. TEMPERATURES THROUGH THE LONG TERM WILL BE COOLER THAN WHAT WE HAVE BEEN SEEING AS THERE WILL BE MORE IN THE WAY OF MOISTURE AND CLOUD COVER EACH DAY...ESPECIALLY BY NEXT WEEKEND. HOWEVER WE WILL STILL SEE TEMPERATURES ABOVE CLIMATOLOGY AT LEAST THROUGH THE WORK WEEK AS HIGHS WILL GET TO AT LEAST THE MIDDLE 90S MOST DAYS AND LOWS IN THE LOWER 70S. REMAINED RELATIVELY CLOSE TO GUI THROUGH MUCH OF THE LONG TERM FOR LOWS. I DID BUMP UP HIGH TEMPS IN A FEW LOCATIONS FOR MOST OF THE PERIODS...WHICH IS SUPPORTED BY 925MB TEMPS AVERAGING 24-26C AND 850MB TEMPS AROUND 18-20C THROUGH THE WORK WEEK AS WELL AS ENSEMBLE GUI. /14/ && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH TODAY WITH AREAS OF BROKEN MID LEVEL CLOUDS 5-8K FEET AT TIMES...EVEN EARLY IN THE DAY. THERE WILL BE SCATTERED MAINLY AFTERNOON SHRA/TSRA ACTIVITY... GENERALLY AFFECTING GTR... MEI...HBG...AND JAN. SOME LOCALIZED WIND GUSTS COULD REACH 40-50KT WITH THE STRONGEST WWD DRIFTING STORMS. EXPECT SOME OF THE ACTIVITY THAT DEVELOPS COULD PERSIST FOR A FEW HOURS AFTER SUNSET. A SLIGHT CHANCE FOR SHRA WILL EXIST THROUGH THE OVERNIGHT HOURS AS WELL... GENERALLY E OF MS RIVER./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 96 71 95 71 / 49 37 29 17 MERIDIAN 94 68 94 72 / 60 40 35 23 VICKSBURG 97 73 96 71 / 35 28 24 15 HATTIESBURG 93 71 93 73 / 63 41 36 30 NATCHEZ 95 73 93 71 / 38 28 36 25 GREENVILLE 98 71 98 71 / 19 21 15 5 GREENWOOD 97 71 97 71 / 43 25 18 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 443 AM CDT SAT AUG 25 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 260945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 443 AM CDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO BRIEFLY SEVERE THUNDERSTORMS COULD FORM THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. THE MAIN CONCERNS WILL BE DAMAGING DOWNBURST WINDS UP TO 60 MPH...DEADLY LIGHTNING STRIKES AND SMALL HAIL. HIGH TEMPERATURES WILL ONCE AGAIN TOP OUT IN THE MID TO UPPER 90S WHICH WILL RESULT IN SUFFICIENT INSTABILITY FOR STRONG AND POSSIBLY A FEW SEVERE THUNDERSTORMS. THE LOCATIONS MOST LIKELY TO SEE THE STRONGER STORMS ARE GENERALLY EAST OF A LINE FROM GREENWOOD TO VICKSBURG MISSISSIPPI TO JONESVILLE LOUISIANA. AREAS ACROSS EASTERN MISSISSIPPI SHOULD EXPERIENCE THE MORE NUMEROUS STORMS BETWEEN ABOUT 11 AM AND 8 PM EACH DAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
The Jackson/Brandon,MS radar (KDGX), 104 km away, was scanning. The volume nearest the first event began at 17:16 UTC.
2 flash flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Heavy rainfall, 2 to 3 inches in an hour, caused localized flash flooding around Sumrall on Highway 589 and near City Hall.
Locally heavy rains, around 4 inches, caused significant street flooding around Columbia. Several of the roads were covered by several feet of water and had to be closed.
A few power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53460, 53461, 53462, 53465.